Question About Corneal Haze and Steroid Eye Drops

Post your questions and start your research in this forum if more than three months ago you had any type of surgery to reduce the need for glasses and contacts.

Question About Corneal Haze and Steroid Eye Drops

Postby theNeckerCube » Mon Apr 22, 2013 5:09 am

Hello,

I'm currently battling Corneal Haze. I had LASIK done to both my eyes Oct 2012. My eyes were doing great until 3 months post op, my left eye began to develop +1 Corneal Haze which soon worsened to +4.

I was prescribed "Pred Forte" steroid eye drops (generic) ranging from dosages from 1 drop 5 times a day to 1 drop 8 times a day.

I noticed no improvement while on the steroids.

However, about a month ago my left eye became infected and I was told that I developed a Corneal Ulcer and also have Eye Herpes (Ocular Herpes). I was prescribed Zirgan, Acyclovir, and Moxeza/Vigamox. I was also told to stop taking the steroid eye drops.

About two weeks taking Zirgan 5 times a day, and Acyclovir 2 tablets 5 times a day and Moxeza/Vigmox 1 - 2 times a day. MY LEFT EYE'S CORNEAL HAZE BEGAN TO DISAPPEAR AND I WAS ABLE TO SEE.

Unfortunately, about a week ago, my doctor told me to reduce my Zirgan dose to 1 time a day, my Acyclovir dose to twice a day, and discontinue Moxeza/Vigamox. He also told me to start taking "Pred Forte" steroid eye drops again, 1 drop 4 times a day. My left eye quickly regressed and my corneal haze resurfaced; my left eye is now as blind as it was a month ago.

I have an appointment with my doctor this Thursday, and I will propose that the steroid eye drops are making things WORST and not better.

However, I am posting my question on this forum, hopefully gaining some insight into my situation.

Is it possible for "steroid eye drops" to make Corneal Haze worse? Can it be, that in my experience, the steroids are causing my corneal haze to develop?

Furthermore, would Zirgan, Acyclovir, and/or Moxeza/Vigamox have had a significant role in causing my Corneal Haze to disappear?

I'd appreciate any support, comments, suggestions, feedback... anything. Thank you.
theNeckerCube
 
Posts: 2
Joined: Fri Feb 15, 2013 1:02 am

Re: Question About Corneal Haze and Steroid Eye Drops

Postby LasikExpert » Tue Apr 23, 2013 11:41 pm

Steroids are used as an anti-inflammatory when haze is caused by inflammation. The haze you describe sounds like Diffuse Lamellar Keratitis (DLK) and steroids would be the appropriate response. It is possible that the haze was not caused by DLK but by another agent that did not respond as desired when treated with steroids.

Be sure to tell us what your doctor determines.
Glenn Hagele
Volunteer Executive Director
USAEyes

Lasik Info &
Lasik Doctor Certification

I am not a doctor.
LasikExpert
Site Admin
 
Posts: 3309
Joined: Fri May 12, 2006 6:43 am
Location: California


Return to Had It A While Ago

Who is online

Users browsing this forum: Yahoo [Bot] and 2 guests